I was prescribed ultram for a severe case of Restless Leg Syndrome almost three and a half years ago. I started with 75mg and have slowly increased the dosage to 400mg. The drug has always worked well for the rls but now I am at the upper limit and the drug is loosing its effectiveness. I had tried all the usual medications for rls before taking the Ultram. I have tried requip, mirapex, sinamet, gabapentin, lyrica and a host of others. Ultram was the only one that worked well. For three and a half years I was free of the rls syptoms (symptoms). Now though I am afraid I am going to experience not only increased rls symptoms but also the other withdrawl (withdrawal) symptoms associated with quiting the Ultram. I am looking for responses from others that have been in this boat. I never took the drug for recreation. It never made me high it just relieved the Restless Legs. I am a recovering alcoholic and have not had a drink or recreational drug in almost twenty nine years. I have always take my sobriety seriously. My doctor new of my history and assured me the Ultram was safe. Where do I go from here?
What's the difference between asking a question and posting a poll?
You posted to me that tramadol can make rls far worse. Did you not read my entire post. I am 63 years old and have had rls my whole life. Of course I never really knew what it was untill a few years ago. Tramadol is the only medication that gave me full relief of the rls symptoms. It worked for almost three and a half years but I have had to slowly increase the dose and now I am at the upper limit and the drug is no longer working. I posted here because I am hoping I can find people with similar problems who might be able to help. I know that rls is a withdrawl (withdrawal) symptom of tramadol. It also can relieve rls symptoms.
You're correct that withdrawing from tramadol will increase the RLS symptoms. And though avisg is also correct that tramadol is not normally prescribed for RLS we are all different. What works for one does not necessarily work for another and visa versa.
Who knows why it successfully controlled your RLS symptoms. That is not important. Your concern is justified. What now?
Your physician hasn't added an antidepressant to your medication regime has he? As you know they can make the symptoms worse. Can your physician try adding a formerly ineffective medication to the tramadol dose to enhance it's effectiveness instead of discontinuing it?
Benzodiazepines can be helpful with the symptoms of RLS but I understand your concern that it may be addictive. There seems to be nothing new in the medication area that you have not already tried. However maybe something that didn't work in the past may be effective now or a combination.
I wish you the best. It must be irritating when you finally find something that works than for some reason you can't take it or it becomes ineffective. So I am sorry that this has happened to you.
Keep in touch and let us know how you are doing. Our members may offer better suggestions that I have offered you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.